Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 71, NWS Milwaukee, WI

September 25, 2011

NWS Milwaukee, WI issued this small craft advisory at Sep 25, 2011, 4:14 AM CDT. It took effect at Sep 25, 2011, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 25, 2011, 4:14 AM CDT (09:14 UTC)
In effect from
Sep 25, 2011, 7:00 PM CDT
Expired
Sep 25, 2011, 3:59 PM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WHUS73 KMKX 250914
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 AM CDT SUN SEP 25 2011

...STRONG EASTERLY WINDS TO DEVELOP OVERNIGHT...

.A STRONG DISTURBANCE WRAPPING AROUND A STALLED UPPER LEVEL LOW
OVER THE REGION WILL DEVELOP SURFACE LOW PRESSURE OVER SOUTHERN
ILLINOIS THAT WILL RAPIDLY DEEPEN AS IT LIFTS TOWARD SOUTHERN LAKE
MICHIGAN OVERNIGHT. THE TIGHTENING PRESSURE GRADIENT WILL PRODUCE
GUSTY EAST TO NORTHEAST WINDS THAT WILL INCREASE TO NEAR-GALE
LEVELS OVERNIGHT INTO MONDAY MORNING. 

THE GUSTY WINDS WILL BUILD LARGE WAVES BY THIS EVENING...WITH
MAXIMUM WAVE HEIGHTS EXPECTED BY DAYBREAK MONDAY. THE WAVES AND
WINDS WILL DECREASE WITH THE PRESSURE GRADIENT MONDAY AFTERNOON
AND EVENING AS THE SURFACE LOW STALLS AND WEAKENS OVER SOUTHERN
WISCONSIN AND NORTHERN ILLINOIS.

LMZ643>646-251715-
/O.NEW.KMKX.SC.Y.0071.110926T0000Z-110926T0700Z/
/O.NEW.KMKX.GL.A.0006.110926T0700Z-110926T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
414 AM CDT SUN SEP 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM
CDT MONDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 2 AM CDT MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE
WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. 

* WINDS: SOUTHEAST TO EAST 10 TO 20 KNOTS...BECOMING NORTHEAST AND
  INCREASING TO 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOTS LATE
  TONIGHT INTO MONDAY MORNING. WINDS WILL BEGIN TO EASE AFTER 18Z MONDAY.

* WAVES: 2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET BY THIS
  EVENING AND 6 TO 10 FEET AROUND DAYBREAK MONDAY. WAVES WILL
  SUBSIDE TO 4 TO 7 FEET MONDAY EVENING...AND 3 TO 5 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
2 follow-up statements
115 
WHUS73 KMKX 251416
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 AM CDT SUN SEP 25 2011

...STRONG EASTERLY WINDS TO DEVELOP OVERNIGHT...

.A STRONG DISTURBANCE WRAPPING AROUND A STALLED UPPER LEVEL LOW
OVER THE REGION WILL DEVELOP SURFACE LOW PRESSURE OVER SOUTHERN
ILLINOIS THAT WILL RAPIDLY DEEPEN AS IT LIFTS TOWARD SOUTHERN
LAKE MICHIGAN OVERNIGHT. THE TIGHTENING PRESSURE GRADIENT WILL
PRODUCE GUSTY EAST TO NORTHEAST WINDS THAT WILL INCREASE TO NEAR-
GALE LEVELS OVERNIGHT INTO MONDAY MORNING.

THE GUSTY WINDS WILL BUILD LARGE WAVES BY THIS EVENING...WITH
MAXIMUM WAVE HEIGHTS EXPECTED BY DAYBREAK MONDAY. THE WAVES AND
WINDS WILL DECREASE WITH THE PRESSURE GRADIENT MONDAY AFTERNOON
AND EVENING AS THE SURFACE LOW STALLS AND WEAKENS OVER SOUTHERN
WISCONSIN AND NORTHERN ILLINOIS.

LMZ643>646-252230-
/O.CON.KMKX.SC.Y.0071.110926T0000Z-110926T0700Z/
/O.CON.KMKX.GL.A.0006.110926T0700Z-110926T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
916 AM CDT SUN SEP 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 2 AM CDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 2 AM CDT MONDAY. A GALE WATCH REMAINS IN EFFECT FROM LATE
TONIGHT THROUGH MONDAY AFTERNOON. 

* WINDS: SOUTHEAST TO EAST 10 TO 20 KNOTS...BECOMING NORTHEAST AND
  INCREASING TO 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOTS LATE
  TONIGHT INTO MONDAY MORNING. WINDS WILL BEGIN TO EASE BY LATER
  MONDAY MORNING.

* WAVES: 2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET BY LATE
  EVENING AND 6 TO 9 FEET MONDAY MORNING. WAVES WILL SUBSIDE TO 4
  TO 6 FEET MONDAY EVENING...AND 3 TO 5 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
560 
WHUS73 KMKX 252059
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT SUN SEP 25 2011

...STRONG EASTERLY WINDS TO DEVELOP OVERNIGHT...

.A STRONG DISTURBANCE WRAPPING AROUND A STALLED UPPER LEVEL LOW
OVER THE REGION WILL DEVELOP SURFACE LOW PRESSURE OVER SOUTHERN
ILLINOIS THAT WILL RAPIDLY DEEPEN AS IT LIFTS TOWARD SOUTHERN
LAKE MICHIGAN OVERNIGHT. THE TIGHTENING PRESSURE GRADIENT WILL
PRODUCE GUSTY EAST TO NORTHEAST WINDS THAT WILL INCREASE TO NEAR-
GALE LEVELS OVERNIGHT INTO MONDAY MORNING.

THE GUSTY WINDS WILL BUILD LARGE WAVES OVERNIGHT INTO MONDAY
MORNING. THE WAVES AND WINDS WILL DECREASE WITH THE PRESSURE
GRADIENT MID MONDAY MORNING AND INTO THE EVENING AS THE SURFACE
LOW STALLS AND WEAKENS OVER NORTHERN ILLINOIS.

LMZ645-646-260500-
/O.CAN.KMKX.SC.Y.0071.110926T0000Z-110926T0700Z/
/O.UPG.KMKX.GL.A.0006.110926T0700Z-110926T1800Z/
/O.NEW.KMKX.GL.W.0014.110926T0700Z-110926T1300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
359 PM CDT SUN SEP 25 2011

...GALE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS: EAST TO NORTHEAST AT 15 TO 25 KNOTS WITH GUSTS UP TO 35
  KNOTS. WINDS WILL BEGIN TO EASE MONDAY MORNING.

* WAVES: 2 TO 4 FEET THIS EVENING...BUILDING TO 6 TO 8 FEET BY
  DAYBREAK AND 7 TO 10 FEET MONDAY MORNING. WAVES WILL SUBSIDE TO 3 TO 5
  FEET MONDAY EVENING...AND 2 TO 4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643-644-260500-
/O.CAN.KMKX.SC.Y.0071.110926T0000Z-110926T0700Z/
/O.UPG.KMKX.GL.A.0006.110926T0700Z-110926T1800Z/
/O.NEW.KMKX.GL.W.0014.110926T0900Z-110926T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
359 PM CDT SUN SEP 25 2011

...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS: EAST TO NORTHEAST AT 15 TO 25 KNOTS WITH GUSTS UP TO 35
  KNOTS. WINDS WILL BEGIN TO EASE BY MID MONDAY MORNING.

* WAVES: 2 TO 4 FEET THIS EVENING...BUILDING TO 6 TO 8 FEET BY
  DAYBREAK AND 7 TO 10 FEET MONDAY MORNING. WAVES WILL SUBSIDE TO 3 TO 5
  FEET MONDAY EVENING...AND 2 TO 4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 3:30 AM CDT, 44 minutes earlier.

Area forecast discussion, Sep 25, 3:30 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT SUN SEP 25 2011

.TODAY AND TONIGHT...COMING SOON...

.SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE
MEDIUM TO HIGH.

CUTOFF UPPER LOW SHOULD SLOWLY SHIFT FROM WEST CENTRAL TO NORTHERN
ILLINOIS MONDAY...THEN SLOWLY EASTWARD MONDAY NIGHT BEFORE MOVING
NORTHEAST INTO LOWER MICHIGAN BY TUESDAY NIGHT. SURFACE LOW
RETROGRADES AROUND THE UPPER LOW FROM FAR NORTHEAST ILLINOIS TO
NORTHWEST/WEST CENTRAL ILLINOIS ON MONDAY. AREA OF DEEP LAYER Q
VECTOR CONVERGENCE/FRONTOGENESIS RESPONSE SHIFTS THROUGH THE AREA
MONDAY MORNING...LINGERING IN THE NORTHERN COUNTIES DURING THE
AFTERNOON.

AS SYSTEM UNDERGOES OCCLUSION MONDAY...DRY AIR SHOULD WRAP INTO
THE CYCLONIC CIRCULATION BY THE AFTERNOON IN THE SOUTHERN
COUNTIES. TRENDED FROM CATEGORICAL POPS IN THE MORNING TO
LIKELY/CHANCE IN THE AFTERNOON. LAKE INDUCED CAPE VALUES INCREASE
MONDAY NEAR THE LAKE AS COLD AIR ADVECTION IN THE LOW LEVELS. MEAN
LAYER CAPES ARE WEAK IN THE WESTERN COUNTIES. SO...WILL KEEP
ISOLATED THUNDER MENTION GOING IN THE EASTERN COUNTIES AT LEAST ON
MONDAY. FUNNEL CLOUDS REMAIN POSSIBLE NEAR THE LAKE MONDAY...AS
LAKE INDUCED CAPES INCREASE AND FLOW BECOMES MORE ONSHORE/DELTA T
VALUES INCREASE. WILL KEEP MENTION IN HAZARDOUS WEATHER OUTLOOK
GOING.

FAIRLY TIGHT PRESSURE GRADIENT AT THE SURFACE MONDAY...WITH
MIXING OF STRONGER LOW LEVEL WINDS TO THE SURFACE...SHOULD ALSO
PRODUCE BRISK WINDS. CLOUDS AND PRECIPITATION SHOULD LIMIT DIURNAL
TEMPERATURE RANGE MONDAY AS WELL.

VARIOUS VORTICITY MAXIMA ROTATING THROUGH THE AREA WITH THE UPPER
LOW CIRCULATION MONDAY NIGHT THROUGH TUESDAY NIGHT WILL BATTLE
DRIER AIR WRAPPING INTO UPPER LOW. THUS...WENT WITH CHANCE/SLIGHT
CHANCE POPS FOR SHOWERS DURING THIS TIME. TEMPERATURES SHOULD
REMAIN COOL THROUGH THE PERIOD.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE LOW
TO MEDIUM.

MAY HAVE TO ADD LOW END POPS TO THE EASTERN COUNTIES ON
WEDNESDAY...AS UPPER LOW REMAINS CLOSE ENOUGH TO THE AREA PER
SLOWER ECMWF. THE GFS IS QUICK TO MOVE THIS FEATURE OUT OF THE
REGION...WHICH SEEMS TOO FAST GIVEN THE CUTOFF NATURE OF THE UPPER
LOW AND THE FAST BIAS THE GFS HAS HAD WITH THIS SYSTEM.

ECMWF NOW IS SHOWING THE SHARPER SHORTWAVE TROUGH/COLD FRONT
MOVING THROUGH THE AREA LATE THURSDAY/THURSDAY EVENING...WITH COLD
AIR ADVECTION INTO FRIDAY. THIS IS IN CONTRAST TO
YESTERDAY...WHERE IT WAS SHOWING A MUCH FLATTER SHORTWAVE TROUGH
AND WEAKER COLD FRONT. THE GFS CONTINUES TO BE QUICKER WITH THE
FLATTER SHORTWAVE TROUGH. FOR NOW...WILL LEAN TOWARD CONSENSUS
POPS AND TEMPERATURES GIVEN THE MODEL UNCERTAINTY.

&&

.AVIATION/12Z TAFS/...COMING SOON...

&&

.MARINE...COMING SOON...

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...COMING SOON...

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
MONDAY THROUGH SATURDAY...WOOD
Hazardous weather outlook, Sep 24, 3:45 PM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT SAT SEP 24 2011

WIZ046-047-051-052-056>060-062>072-250915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
345 PM CDT SAT SEP 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS MAINLY NEAR LAKE MICHIGAN AND
OVER FAR EASTERN WISCONSIN. FUNNEL CLOUDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY
WITH BEST CHANCES IN FAR EASTERN WISCONSIN. FUNNEL CLOUDS ARE
POSSIBLE IN FAR EASTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTING FOR WATERSPOUTS OVER LAKE MICHIGAN WOULD BE APPRECIATED.

LMZ643>646-250915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 PM CDT SAT SEP 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AND ISOLATED WATERSPOUTS OVER
LAKE MICHIGAN. THE POTENTIAL FOR STORMS AND WATERSPOUTS IS
DUE TO UNSTABLE CONDITIONS OVER THE LAKE...WITH COLD TEMPERATURES IN
THE UPPER LEVELS OF THE ATMOSPHERE MOVING OVER THE RELATIVELY WARM
WATER TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AND ISOLATED WATERSPOUTS OVER
LAKE MICHIGAN FOR SUNDAY. STRENGTHENING EAST WINDS WILL BUILD
WAVES APPROACHING SMALL CRAFT CRITERIA...ESPECIALLY NORTH OF
MILWAUKEE...SUNDAY NIGHT AND MONDAY.

GEHRING
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:14 AM CDTGale WatchMKX12 hr
Sep 25, 3:59 PM CDTGale WarningMKX18 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.